Texas, 2015Tornado and Flash Flood in Texas, April 18, 2015
April 18, 2015 · NWS FWD · 47 events in 18 counties and zones
Severe thunderstorms developed along and ahead of a dryline located just west of the CWA in the afternoon hours. These storms eventually merged into a line that continued marching east across most of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $352,000
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along and ahead of a dryline located just west of the CWA in the afternoon hours. These storms eventually merged into a line that continued marching east across most of the region. Winds up to 70-80 mph and hail up to golf ball size were reported with these storms, and a brief EF-0 tornado occurred in Hood County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 18, 1:55 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 18, 1:55 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT SAT APR 18 2015
.DISCUSSION...
THE UPPER LEVEL LEVEL LOW THAT HAS SPENT THE LAST COUPLE OF DAYS
OVER THE CENTRAL ROCKIES IS NOW ON THE MOVE EASTWARD OUT INTO THE
PLAINS. A SHORTWAVE TROUGH AXIS ROTATING AROUND THE BASE OF THE
UPPER LOW WILL TRACK THROUGH NORTH TEXAS THIS EVENING AND PROVIDE
THE LIFT REQUIRED TO GENERATE CONVECTION. ALREADY SHOWERS AND
STORMS ARE FORMING ACROSS WEST CENTRAL TEXAS...ALONG AN ORGANIZING
DRY LINE. THE APPROACHING SHORTWAVE TROUGH AND PARTLY SUNNY SKIES
HAS ALLOWED THE AIRMASS OVER THE REGION TO BEGIN THE RECOVERY
PROCESS FROM THE CONVECTIVE OVERTURNING/STABILIZATION THAT
OCCURRED LAST NIGHT. OBJECTIVE ANALYSIS HAS CONVECTIVE INHIBITION
ERODING OVER MOST OF THE REGION...BUT ABOUT 50 J/KG OF SURFACE
BASED CINH REMAIN. A FEW MORE HOURS OF HEATING AND INCREASING
SOUTHERLY WINDS WILL CONTINUE TO HELP PRIME THE ATMOSPHERE FOR THE
SCATTERED STORMS AS THEY MOVE IN FROM THE WEST LATE THIS AFTERNOON.
SURFACE BASED CAPE WILL RANGE FROM 1000-2000 J/KG...WHICH IS
ENOUGH FOR A LARGE HAIL THREAT ESPECIALLY GIVEN THE STEEP MID
LEVEL LAPSE RATES AND RELATIVELY LOW -20C AND 0C HEIGHTS. BULK
WIND SHEAR IS NOT TOO IMPRESSIVE BUT IS ADEQUATE FOR SOME
TRANSIENT SUPERCELL STRUCTURES. WE GENERALLY EXPECT THE STORM
ACTIVITY TO EVOLVE INTO MULTI-CELL CLUSTERS OR SHORT LINE SEGMENTS
WITH AN EASTWARD MOTION BY EARLY EVENING. DAMAGING WINDS WILL BE
POSSIBLE...ESPECIALLY WHERE THESE LINE SEGMENTS ORGANIZE. NOT
EVERYONE WILL BE DIRECTLY IMPACTED BY THE HEAVY RAINFALL OR STORMS
THIS EVENING...BUT WE HAVE INCREASED POPS INTO THE LIKELY CATEGORY
SINCE MOST LOCATIONS WILL PROBABLY SEE RAINFALL. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT WEST OF THE I-35 CORRIDOR...WHERE
THE SEVERE RISK IS GREATEST. HOWEVER CONDITIONS ACROSS THE I-35
CORRIDOR DO LOOK A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN
YESTERDAY SO IT IS POSSIBLE THE BOX WILL BE EXPANDED EASTWARD OR A
NEW ONE WILL BE ISSUED IN A FEW HOURS. AS FOR TIMING...STORMS WILL
AFFECT THE WESTERN ZONES NOW THROUGH 8PM...THE I-35 CORRIDOR FROM
7 TO 11 PM...AND THE EASTERN ZONES FROM 9 PM TO 2 AM. POPS WILL
END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH MOVES EAST.
A SURFACE LOW WILL TRACK ALONG THE RED RIVER VALLEY SUNDAY AND
SEND A COLD FRONT THROUGH THE REGION DURING THE DAYTIME HOURS.
WINDS WILL BECOME SOUTHWESTERLY BY MORNING...GRADUALLY VEERING TO
THE WEST AND NORTHWEST DURING THE DAY. WINDS WILL BE A BIT BREEZY
FROM THE NORTHWEST BY LATE AFTERNOON AS DEEP MIXING OF THE LOWER
ATMOSPHERE TRANSFERS HIGHER MOMENTUM AIR DOWN TO THE SURFACE.
SOME GUSTS TO 30 MPH ARE POSSIBLE BY LATE AFTERNOON. WITH THE
VEERING WINDS AND MAINLY SUNNY SKIES TOMORROW...TEMPERATURES WILL
BENEFIT FROM DOWNSLOPE SUBSIDENCE AND WARM INTO THE 80S AREAWIDE.
ACROSS THE EASTERN ZONES...THE AIRMASS WILL BECOME VERY UNSTABLE
AND WEAKLY CAPPED AHEAD OF THE FRONT DURING THE AFTERNOON HOURS.
HOWEVER CONVECTION WILL HAVE TROUBLE DEVELOPING DUE TO THE DRYING
EFFECTS OF WESTERLY WINDS ABOVE THE SURFACE. STILL WE WILL HOLD
ONTO LOW POPS FOR ISOLATED CONVECTION. SOME SEVERE THREAT DOES
EXIST...BUT IT IS LIKELY THE CELLS THAT DO FORM IN OUR CWA WILL
HAVE MOVED INTO EAST TEXAS BEFORE GROWING MATURE ENOUGH FOR
SEVERE WEATHER.
MUCH COOLER WEATHER IS EXPECTED SUNDAY NIGHT WITH TEMPS FALLING
INTO THE MID 40S AND MID 50S FOR LOWS. ANOTHER PIECE OF UPPER
LEVEL ENERGY WILL MOVE THROUGH THE NORTHERN ZONES EARLY MONDAY
MORNING CAUSING LIFT AND SATURATION ALOFT. THIS WILL SURELY RESULT
IN MID LEVEL CLOUDS AND VIRGA...AND PERHAPS SOME LIGHT SHOWERS OR
SPRINKLES IF THE LOW LEVELS ARE MOIST ENOUGH. WILL KEEP THE
FORECAST DRY FOR NOW BUT IT IS SOMETHING TO WATCH. THESE CLOUDS
SHOULD DISSIPATE BY MIDDAY MONDAY WITH MOSTLY SUNNY SKIES AND
PLEASANT CONDITIONS. HIGHS WILL ONLY BE IN THE LOW 70S WITH
ANOTHER COOL NIGHT MONDAY NIGHT. SOUTHERLY WINDS RETURN ON
TUESDAY...BUT MOISTURE WILL BE SLOW TO ARRIVE AND MODEL GUIDANCE
HAS BACKED OFF ON QPF SO WILL SHOW A DRY FORECAST.
MODEL GUIDANCE CONTINUES TO DISPLAY A LOT OF DISAGREEMENT IN THE
MID TO LATE WEEK AS THEY ARE STRUGGLING WITH THE SUBTLE FEATURES
IN THE WEST/SOUTHWEST FLOW ALOFT. THERE IS AGREEMENT THAT THE CAP
WILL BE PRETTY TOUGH TO OVERCOME WEDNESDAY AND THURSDAY AND
THEREFORE WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY. BY
THURSDAY NIGHT AND FRIDAY THE GFS/ECMWF ARE KEYING IN ON A
STRONGER SHORTWAVE TROUGH THAT LIFTS AND ERODES THE CAP. IN
ADDITION...A COLD FRONT WILL PROBABLY ACCOMPANY THIS SYSTEM...SO
WILL SHOW POPS INCREASING TO 30-40 PERCENT DURING THIS TIME.
OTHERWISE WILL SHOW TEMPERATURES GRADUALLY WARMING FROM THE 70S
MID-WEEK TO THE MID 80S BY THURSDAY AND FRIDAY. A SLIGHT COOL DOWN
IS EXPECTED NEXT SATURDAY IN THE WAKE OF THE COLD FRONT.
TR.92
&&
.AVIATION...
/ISSUED 1249 PM CDT SAT APR 18 2015/
THE UPPER LOW NOW SPINNING OVER COLORADO WILL MOVE EAST ACROSS THE
PLAINS OVER THE NEXT 24 HOURS. A SHORTWAVE TROUGH WORKING ITS WAY
AROUND THE SOUTH SIDE OF THE UPPER LOW WILL MOVE ACROSS CENTRAL
TEXAS THIS AFTERNOON...AIDING IN THE DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS WEST OF THE TAF LOCATIONS LATE THIS
AFTERNOON. CONVECTION WILL SPREAD EAST ACROSS NORTH TEXAS THIS
EVENING. TIMING WILL BE A CHALLENGE...BUT THE LATEST HI-RES
GUIDANCE ONCE AGAIN PINPOINTS THE 00-04Z TIME FRAME AS THE MOST
LIKELY AT ALL TAF LOCATIONS THIS EVENING. CONVECTION SHOULD MOVE
EAST OF THE AREA AND WEAKEN AROUND MIDNIGHT LOCAL.
A COLD FRONT WILL PUSH SOUTHEAST ACROSS NORTH TEXAS TOMORROW.
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10-15 KT AROUND SUNRISE
AHEAD OF THE FRONT. WINDS WILL VEER TO THE WEST SHORTLY AFTER 18Z
WHILE INCREASING TO 15-20 KT. NORTHWEST WINDS ARE EXPECTED AT ALL
LOCATIONS BY 00Z SUNDAY EVENING. AT THIS TIME...IT APPEARS THAT
ANY CONVECTION ASSOCIATED WITH THE FRONT WILL REMAIN EAST OF ALL
TAF SITES.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 60 83 51 72 50 / 70 5 0 5 5
WACO, TX 61 86 50 73 47 / 60 10 0 0 5
PARIS, TX 59 82 50 70 46 / 60 20 5 5 5
DENTON, TX 59 80 49 71 47 / 70 5 5 5 5
MCKINNEY, TX 60 82 50 72 47 / 70 10 0 5 5
DALLAS, TX 61 85 54 74 52 / 70 10 0 5 5
TERRELL, TX 61 84 53 73 49 / 70 20 5 5 5
CORSICANA, TX 62 85 51 73 50 / 60 20 5 5 5
TEMPLE, TX 61 88 51 75 50 / 60 10 5 0 5
MINERAL WELLS, TX 57 80 50 71 48 / 50 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 18, 2:22 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT SAT APR 18 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
322 PM CDT SAT APR 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS NORTH TEXAS
THIS EVENING. A FEW SEVERE STORMS WITH DAMAGING WINDS...LARGE
HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE.
BRIEF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING IN THE
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON EAST
OF THE INTERSTATE 35 CORRIDOR. A FEW OF THESE STORMS MAY BE
STRONG WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING.
THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT AND CONTINUE
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS
EVENING WEST OF THE INTERSTATE 35 CORRIDOR...AND ACROSS THE REST
OF THE REGION LATE THIS EVENING AND OVERNIGHT.
In the hours before
Special weather statement, Apr 18, 2:02 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT SAT APR 18 2015
TXZ100-115-182045-
STEPHENS TX-YOUNG TX-
302 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YOUNG AND NORTHERN
STEPHENS COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF ELBERT TO
6 MILES NORTHEAST OF IBEX...AND MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRECKENRIDGE...OLNEY...CRYSTAL FALLS AND NEWCASTLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9867
3282 9868 3263 9909
TIME...MOT...LOC 2001Z 224DEG 22KT 3315 9902 3277 9906
30Local storm report, Apr 18, 4:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 W PALO PINTO 32.77N 98.33W
04/18/2015 M1.75 INCH PALO PINTO TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL ON HWY 180 JUST WEST OF PALO PINTOEvent by event
29 thunderstorm wind, 15 hail, 1 flash flood, 1 tornado, 1 lightning. Local standard time, as filed.
Hail, Palo Pinto
- When
- April 18, 4:22 PM CST
- Where
- Palo Pinto County, 1.75 mi WSW of Palo Pinto
- Measured
- 1.75 in hail
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.761, -98.328
Golf ball sized hail was reported on Highway 180 just west of Palo Pinto.
Thunderstorm Wind, Palo Pinto
- When
- April 18, 4:25 PM CST
- Where
- Palo Pinto County, Graford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 32.930, -98.250
The roof of a resort hotel in Graford was damaged.
Hail, Palo Pinto
- When
- April 18, 4:35 PM CST to 4:45 PM CST
- Where
- Palo Pinto County, 0.48 mi WSW of Palo Pinto to 0.7 mi ESE of Palo Pinto
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.768, -98.308
Numerous reports of golfball sized hail along Highway 180 in Palo Pinto.
Thunderstorm Wind, Comanche
- When
- April 18, 4:45 PM CST
- Where
- Comanche County, De Leon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 32.120, -98.550
Tree limbs of 3-6 inches were knocked down in DeLeon.
Thunderstorm Wind, Lampasas
- When
- April 18, 5:09 PM CST
- Where
- Lampasas County, 3 mi W of Lometa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 31.230, -98.431
Sixty to seventy mph wind gusts were estimated 3 miles west of Lometa.
Hail, Parker
- When
- April 18, 5:25 PM CST
- Where
- Parker County, 0.82 mi ESE of Cool
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.814, -97.988
Golfball sized hail was reported at FM 113 and Fingerbanks Lane north of Cool.
Thunderstorm Wind, Parker
- When
- April 18, 5:30 PM CST
- Where
- Parker County, 1.43 mi SW of Bennett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 32.705, -98.067
Tree limbs 3-6 inches in diameter were knocked down on River View Road near Bennett.
Flash Flood, Palo Pinto
- When
- April 18, 5:30 PM CST to 8:00 PM CST
- Where
- Palo Pinto County, 5.27 mi W of Mineral Wells to 4.99 mi W of Mineral Wells
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -98.190
The Sheriff's Office reported Indian Creek Road was washed out near the Brazos River.
Hail, Parker
- When
- April 18, 5:34 PM CST
- Where
- Parker County, 1.21 mi SW of Millsap
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.737, -98.034
Ping pong ball sized hail was reported near Millsap.
Thunderstorm Wind, Hood
- When
- April 18, 5:45 PM CST
- Where
- Hood County, 3.5 mi NW of Lake Granbury North
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.518, -97.859
A mobile home on Missouri Trail was damaged when debris from an abandoned house next to them was thrown into the mobile home. The residents of the mobile home were displaced due to the damage. The COOP Observer in the area estimated 70-80 mph wind gusts.
Tornado, Hood
- When
- April 18, 5:47 PM CST to 5:48 PM CST
- Where
- Hood County, 2.34 mi NNE of Lake Granbury North to 2.75 mi NNE of Lake Granbury North
- Rating
- EF0
- Path length
- 0.54 mi
- Path width
- 30 yd
- Reported by
- Amateur Radio
- Coordinates
- 32.512, -97.808
Amateur radio operators reported a brief tornado northeast of Oak Trail Shores, on the east side of Lake Granbury / Brazos River.
Thunderstorm Wind, Hood
- When
- April 18, 5:50 PM CST
- Where
- Hood County, 3.22 mi NNE of Lake Granbury North
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 32.525, -97.806
The COOP Observer located 5 miles north of Granbury estimated 70-80 mph wind gusts.
Hail, Parker
- When
- April 18, 6:10 PM CST
- Where
- Parker County, 2.47 mi SSW of Agnes
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.945, -97.780
Half dollar sized hail was reported approximately 6 miles west of Springtown.
Thunderstorm Wind, Tarrant
- When
- April 18, 6:15 PM CST
- Where
- Tarrant County, Benbrook
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $9,000
- Reported by
- Amateur Radio
- Coordinates
- 32.680, -97.450
An Amateur Radio operator estimated 58 mph in the Benbrook area.
Thunderstorm Wind, Tarrant
- When
- April 18, 6:20 PM CST
- Where
- Tarrant County, Benbrook
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.680, -97.450
Numerous large trees were snapped at their base in Benbrook.
Thunderstorm Wind, Tarrant
- When
- April 18, 6:20 PM CST
- Where
- Tarrant County, White Settlement
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 32.770, -97.450
Trees were uprooted near White Settlement.
Thunderstorm Wind, Tarrant
- When
- April 18, 6:25 PM CST
- Where
- Tarrant County, 0.58 mi E of Ft Worth
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.750, -97.340
A 59 mph wind gust was measured in downtown Fort Worth. 3-4 inch tree branches were knocked down in Burnett Park at West 7th Street and Lamar Street.
Thunderstorm Wind, Tarrant
- When
- April 18, 6:25 PM CST
- Where
- Tarrant County, Lake Worth
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 32.800, -97.400
Shingles were damaged on many roofs in the Lake Worth area.
Thunderstorm Wind, Tarrant
- When
- April 18, 6:30 PM CST
- Where
- Tarrant County, Crowley
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 32.580, -97.320
Several large trees were down in Crowley.
Thunderstorm Wind, Johnson
- When
- April 18, 6:30 PM CST
- Where
- Johnson County, 4.51 mi WNW of Burleson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 32.544, -97.395
Trees were uprooted just west of Burleson.
Thunderstorm Wind, Tarrant
- When
- April 18, 6:32 PM CST
- Where
- Tarrant County, 0.58 mi E of (Fwh)carswell Afb Ft
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $7,000
- Reported by
- ASOS
- Coordinates
- 32.770, -97.440
The ASOS at Fort Worth Naval Air Station (KNFW) measured a 66 mph wind gust.
Hail, Cooke
- When
- April 18, 6:36 PM CST
- Where
- Cooke County, 5 mi N of Lindsay
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.722, -97.230
Thunderstorm Wind, Tarrant
- When
- April 18, 6:38 PM CST
- Where
- Tarrant County, 0.81 mi NNE of Watauga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 32.861, -97.264
Wind speeds near Hwy 377 and Watauga Road were estimated at 60+ MPH.
Hail, Denton
- When
- April 18, 6:46 PM CST
- Where
- Denton County, 3.64 mi SSW of Roanoke Vly Arpt
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.005, -97.262
Thunderstorm Wind, Tarrant
- When
- April 18, 6:50 PM CST
- Where
- Tarrant County, 0.54 mi SE of Lindberg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 32.675, -97.193
A trained spotter estimated winds up to 75 mph at I-20 and Green Oaks Blvd in Arlington.
Thunderstorm Wind, Denton
- When
- April 18, 6:55 PM CST
- Where
- Denton County, 2.07 mi N of Denton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 33.250, -97.150
An amateur radio operator estimated 60 mph winds approximately 2 miles north of Denton.
Hail, Bell
- When
- April 18, 6:57 PM CST
- Where
- Bell County, Killeen
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.130, -97.730
Thunderstorm Wind, Denton
- When
- April 18, 7:00 PM CST
- Where
- Denton County, 5.58 mi ESE of Grapevine Res
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.989, -97.061
A trained spotter estimated 70 mph wind gusts just north of the Grapevine/Flower Mound border.
Thunderstorm Wind, Denton
- When
- April 18, 7:00 PM CST
- Where
- Denton County, 1.8 mi SSW of Roanoke
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 32.995, -97.189
The fiberglass steeple at First United Methodist in Trophy Club was blown down by high winds. A trained spotter in the same area estimated 70 mph winds.
Thunderstorm Wind, Dallas
- When
- April 18, 7:00 PM CST
- Where
- Dallas County, 0.69 mi S of Cedar Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 32.570, -96.950
Sixty mph winds were estimated approximately 1 mile south of Cedar Hill.
Thunderstorm Wind, Ellis
- When
- April 18, 7:00 PM CST
- Where
- Ellis County, 3 mi N of Midlothian
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 32.523, -96.980
An amateur radio operator measured a 67 mph wind gust approximately 3 miles north of Midlothian.
Thunderstorm Wind, Tarrant
- When
- April 18, 7:00 PM CST
- Where
- Tarrant County, 1.8 mi S of Webb
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 32.604, -97.064
A trained spotter estimated 70 mph winds near Joe Pool Lake. Tree branches greater than 2 inches in diameter were knocked down in the area.
Thunderstorm Wind, Tarrant
- When
- April 18, 7:00 PM CST
- Where
- Tarrant County, 1.8 mi NW of Pleasant Glade
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 32.900, -97.120
A trained spotter measured a 65 mph wind gust approximately 3 miles southwest of Grapevine.
Hail, Ellis
- When
- April 18, 7:08 PM CST
- Where
- Ellis County, 2 mi S of Midlothian
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.451, -96.980
Hail, Bell
- When
- April 18, 7:10 PM CST
- Where
- Bell County, 2.65 mi SW of Nolanville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.048, -97.645
Hail, Ellis
- When
- April 18, 7:28 PM CST
- Where
- Ellis County, 5 mi N of Waxahachie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.472, -96.850
Thunderstorm Wind, Ellis
- When
- April 18, 7:28 PM CST
- Where
- Ellis County, 5 mi N of Waxahachie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.472, -96.850
A trained spotter estimated 60 mph winds approximately 5 miles north of Waxahachie.
Lightning, Dallas
- When
- April 18, 7:30 PM CST
- Where
- Dallas County, 1.66 mi E of Trinity Mills
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.974, -96.872
A lightning strike started a house fire on Carmel Drive in Carrollton.
Thunderstorm Wind, Collin
- When
- April 18, 7:43 PM CST
- Where
- Collin County, 2.45 mi NW of Allen
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.129, -96.705
A 69 mph wind gust was measured near Alma Dr and Ridgeview Dr in Allen.
Thunderstorm Wind, Navarro
- When
- April 18, 7:50 PM CST
- Where
- Navarro County, 1.38 mi S of Rice
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.210, -96.500
The emergency manager reported several areas of large trees damaged by thunderstorm winds.
Thunderstorm Wind, Collin
- When
- April 18, 7:58 PM CST
- Where
- Collin County, 1.8 mi SW of Anna
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.330, -96.590
A trained spotter measured a 60 mph wind gust near Anna.
Thunderstorm Wind, Collin
- When
- April 18, 8:03 PM CST
- Where
- Collin County, Anna
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.350, -96.570
A 60 mph wind gust was measured in Anna.
Hail, Henderson
- When
- April 18, 8:08 PM CST
- Where
- Henderson County, Eustace
- Measured
- 1.75 in hail
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 32.300, -95.980
Hail, Kaufman
- When
- April 18, 8:10 PM CST
- Where
- Kaufman County, Mabank
- Measured
- 1.75 in hail
- Property damage
- $9,000
- Reported by
- Social Media
- Coordinates
- 32.370, -96.100
Hail, Leon
- When
- April 18, 8:17 PM CST
- Where
- Leon County, Marquez
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.230, -96.270
Thunderstorm Wind, Henderson
- When
- April 18, 8:25 PM CST to 8:40 PM CST
- Where
- Henderson County, 2.03 mi SW of Eustace to 0.58 mi E of Eustace
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.282, -96.007
The emergency manager reported several areas of large trees damaged east and south of Eustace.
Hail, Hunt
- When
- April 18, 9:10 PM CST
- Where
- Hunt County, Lone Oak
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 33.000, -95.930
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, April 18, 2015$350,000 · 2 in hail · 6 events
- Tornado and Hail in Mississippi, April 18 to 19, 2015$160,000 · EF0 · 21 events
- Tornado and Hail in Oklahoma, April 18, 2015EF1 · 34 events
- Hail and Damaging Winds in Texas, April 18, 2015$21,000 · 2 in hail · 22 events
- Hail and Damaging Wind in Iowa, April 18, 2015$51,000 · 1 in hail · 2 events
- Hail in Kansas, April 18, 20151.5 in hail · 15 events
- Flood and Hail in Kansas, April 18 to 19, 20151.75 in hail · 15 events
- Flash Flooding and Hail in Texas, April 18, 2015$10,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Texas, April 18, 20150.75 in hail · 3 events
- Wildfire in Pennsylvania, April 18 to 20, 20153 events
- Hail in Kansas, April 18, 20151 in hail · 3 events
- Hail and Damaging Winds in Texas, April 18, 201552 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569618, 569625, 569621, 569619, 569628, 569629, 569622, 570360, 569630, 571897, 569615, 569632, 569635, 569633, 569728, 569729, 569731, 570361, 569730, 569734, 569732, 569735, 569733, 570356, 570357, 570358, 570359, 570362, 570363, 570364, 570365, 570366, 570367, 570368, 570371, 570369, 570370, 572852, 570372, 570380, and more.